All Journal Entries Journals
Previous | Next

Morphine Induced Constipation

Sep 29, 2009 - 2 comments
Tags:

morphine

,

constipation

,

Weight

,

Digestive

,

Colon

,

Skin

,

worry

,

question



I use a cocktail of laxatives, stool softeners, and digestive tract movement motivators and yet am STILL uncomfortable with a hard bloated stomach and dull skin. It worries me a lot as I doubt it is healthy for the food detritus to stay around as long as it does in my colon. I massage my stomach often, and yet it feel cramped and sore. What do I change in my diet? And how do I bring my weight down by 10 kg? These are the QUESTIONS I must find solutions to!.

Comments
Post a Comment
Avatar_n_tn
by flosters, Dec 29, 2009
Please stop the morphine either indefinitely or at least 7 days....it takes the body approx 5 days to re-adjust..ie...after 2 you will be able to crap....then after 3 days, you will have the *****....which will continue for a couple of days...mine took a week...you will probably feel like you have a cold...this is normal under this scenario....there is something called colon cleanse on the market....that will probably do the job. But the way is stay off the morphine for about a week...hope this helps.

1429173_tn?1382068432
by KevinFitzz, Aug 29, 2010
I've found the answer for me. Hopefully it'll work for you. I take 6 stool softeners, 1 AM, 2 @noon and one PM. I eat one banana in the AM and one PM. I eat 3 or 4 slices of Whole Wheat Bread (Oroweat is what I use in Sacramento, California) and I drink about 1 half gallon ( two litres) of water, spread out throughout the day. I think that water is important. Bananas make it not hurt on the way out. I have been on morphine for a few years and have tried prunes (yuck) and Metemucil.  Metemucil made it worse. Anyway, I have used this "system"  for a month now.  I have used a pill "overnight" laxative only ONCE and suppositories only 3 times, and that's saying something. My inside still move slow but you can imagine the RELIEF I feel when I get up in the morning and go every day. I think that is important too.  If I can't go, I use a suppository so I will go, every day, so it won't "harden up". I surely hope this helps.  It's been a blessing to me.  Good luck!

Post a Comment